Alert archive / Texas / Red Flag Warnings in 2020
Red Flag Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Apr 24, 2020, 3:30 AM CDT for Crockett County, Irion County, Texas. It took effect at Apr 24, 2020, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2020, 3:30 AM CDT (08:30 UTC)
- In effect from
- Apr 24, 2020, 12:00 PM CDT
- Expired
- Apr 24, 2020, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS San Angelo, TX
Counties Crockett County, TX, Irion County, TX
The radar
The San Angelo radar (KSJT), 78 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4018 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
337 WWUS84 KSJT 240830 RFWSJT URGENT - FIRE WEATHER MESSAGE National Weather Service San Angelo TX 330 AM CDT Fri Apr 24 2020 TXZ071-076-250000- /O.NEW.KSJT.FW.W.0002.200424T1700Z-200425T0000Z/ Irion-Crockett- 330 AM CDT Fri Apr 24 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR CROCKETT AND IRION COUNTIES FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in San Angelo has issued a Red Flag Warning, which is in effect from noon today to 7 PM CDT this evening. * Wind...West to northwest at 15 to 20 mph with gusts to 25 mph. * Humidity...10 to 15 percent. * Fuels...Critically Dry. * Impacts...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will occur shortly. A combination of strong winds, low humidity and dry fuels will contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 24, 12:15 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 24, 12:15 AM CDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1215 AM CDT Fri Apr 24 2020 .AVIATION... /06Z TAFS/ VFR conditions expected for the most part through the next 24 hours. KSOA is being affected by smoke from the Holcombe Road Fire to the southwest of that site, with reduced visibilities, but these should improve by 15Z Wednesday. Visibilities will certainly improve tomorrow as winds increase, and turn to the northwest across all sites. 21 && .PREV DISCUSSION... /issued 658 PM CDT Thu Apr 23 2020/ AVIATION... /00Z TAFS/ VFR conditions expected for the most part through the next 24 hours. KSOA is being affected by smoke from the Holcombe Road Fire to the southwest of that site, with reduced visibilities, but these should improve later tonight. Visibilities will certainly improve tomorrow as winds increase, and turn to the northwest across all sites. 20 PREV DISCUSSION... /issued 246 PM CDT Thu Apr 23 2020/ SHORT TERM... (Tonight and Tomorrow) Hot and dry weather is expected across the region for this afternoon and tomorrow. Then, a cold front will move across West Central Texas during the day on Friday. However, most people will not see much of a change in temperatures as this front will move through during the afternoon. Cooler conditions will move in for Saturday. Otherwise, look for breezy north winds behind this cold front on Friday afternoon. LONG TERM... (Friday Night through Wednesday) A little cooler air mass will eventually sag into the area Friday night into Saturday as winds slide around to the northeast. Lows in the lower 50s with highs only in the 70s and 80s for Saturday. After that, upper level ridge builds slightly over the Southwest US as a trough deepens over the east, shifting the southern plains into northwest flow aloft. GFS produces convection over the Panhandle and Oklahoma during the day on Monday, which then helps produce additional convection Monday afternoon and Monday night across portions of the Big Country north of I-20. ECMWF produces substantially less convection. Will hold on to the idea of small PoPs across the northern Big Country for now and await better model consensus. Otherwise, warming trend starts Sunday, with highs in the 80s on Sunday, 90s on Monday, and maybe a few areas near 100 on Tuesday. Another weak backdoor front arrives Tuesday to drop temperatures back into the 80s in some locations for Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 61 85 51 75 / 0 0 0 5 San Angelo 61 92 53 82 / 0 0 0 0 Junction 62 94 56 82 / 0 0 0 0 Brownwood 58 89 52 77 / 0 0 0 5 Sweetwater 61 85 52 76 / 0 0 0 0 Ozona 58 93 55 83 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 23, 2:37 PM CDT, 12 hours 53 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 237 PM CDT Thu Apr 23 2020 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-241945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 237 PM CDT Thu Apr 23 2020 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Red Flag Warnings in Texas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.